MAUDE Adverse Event Report: CORCYM S.R.L. PERCEVAL PLUS SUTURELESS AORTIC HEART VALVE; TISSUE HEART VALVE

CORCYM S.R.L. PERCEVAL PLUS SUTURELESS AORTIC HEART VALVE; TISSUE HEART VALVE
Model Number PVF-L
Medical Device Problem Code Degraded (1153)
Health Effect - Clinical Codes Aortic Valve Stenosis (1717); Mitral Valve Insufficiency/ Regurgitation (4451); Tricuspid Valve Insufficiency/ Regurgitation (4453); Transvalvular Pressure Gradient Increased (4854)
Date of Event 02/05/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H3 other text : tavi performed.
 
Event or Problem Description
The manufacturer was informed of a tavi procedure performed on a patient who was implanted with a perceval plus valve pvf-l on (b)(6) 2020.The diagnosis which led to the perceval implant was aortic valve stenosis.The diagnosis also included severe 3-vessels coronary disease and left ventricular dysfunction.A perceval valve size l was implanted through median sternotomy surgical approach.A concomitant procedure (4-vessels cabg) was performed before the valve replacement.The aortic native valve was tricuspid.The heart was found with increased dimension with fibrotic left ventricle.On (b)(6) 2024, a tavi procedure was performed with edwards sapien ultra size 26 valve, via right femoral artery, with good outcome.The pre-operative tee assessment reported mean gradient 40 mmhg, peak gradient 67 mmhg and ef 53%, tricuspid regurgitation grade ii type i, mitral regurgitation grade iii, left and right ventricular dysfunction.The patient medical history includes aht, dyslipidemia, diabetes t2, tumorectomy of the pancreas in 2019, and paroxysmal atrial fibrillation since jul 2020.The patient daily medications include apixaban 5mg, atorvastatin 20mg, propranolol chlorhydrate 40mg, flecainide acetate 100mg, furosemide 40mg.
 
Event or Problem Description
The manufacturer was informed of a tavi procedure performed on (b)(6) 2024 on a patient who was implanted with a perceval valve in (b)(6) 2020.The diagnosis which had led to the perceval valve implant was aortic valve stenosis.The diagnosis also included severe 3-vessels coronary artery disease and left ventricular dysfunction (ef 35%).The heart was found with increased dimension and fibrotic left ventricle.A perceval valve size l was implanted through median sternotomy surgical approach.A concomitant procedure ( 4-vessels cabg) was performed before the valve replacement.The aortic native valve was tricuspid.The patient was stable during the procedure and during the trasfer to the icu.Reportedly, the valve in valve procedure was indicated because of stenotic degeneretaion of the perceval bioprosthesis.Patient was experiencing dyspnea upfront mild effort, worsening since few months.The pre-operative assessment of the perceval valve showed: mean gradient 40 mmhg, peak gradient 67 mmhg, vmax 4.1 m/s, functional surface 0.83 cm2, absence of significant regurgitation.No data are available to the manufacturer regarding the functionality of the perecval prosthesis over time.The echo pre-operative assessment also reported tricuspid regurgitation grade ii type i, mitral regurgitation grade iii, left and right ventricular dysfunction with ef 53%.The ecg showed sinus rhythm with right bundle branch block - qrs 166ms.The transcatheter valve implanted was a sapien ultra (edwards lifesciences) size 26 and the implant was performed via right femoral artery.The procedure was successfully completed with no complications and a good result, with minimum residual insufficiency reported.The patient medical history includes aht,dyslipidemia, diabetes t2, tumorectomy of the pancreas in 2019, and paroxismal atrial fibrillation since (b)(6) 2020.The patient daily medications include apixaban 5mg, atorvastatin 20mg, propranolol chlorhydrate 40mg, flecainide acetate 100mg, furosemide 40mg.
 
Additional Manufacturer Narrative
The manufacturing and material records for the perceval sutureless aortic bioprosthesis pvf-l sn (b)(6), as they pertain to the reported issue, were retrieved and reviewed by the manufacturer¿s quality engineering.The results confirmed that this prosthesis satisfied all required material, visual, and performance standards at the time of manufacture and release.Since the device is not accessible for testing, the manufacturer couldn't perform further investigation on the prosthesis involved.Despite limited investigation could be performed on the involved device, it should be considered that, as reported in the scientific literature, structural dysfunction is the major cause of failure of bioprosthetic heart valves and the principal underlying pathologic process is cuspal calcification.Based on the information retrieved regarding the clinical history, the patient involved in the reported event presented multiple risk factors for structural valve deterioration (i.E.Dyslipidemia, hypertension, diabetes mellitus type ii).As such, the cause of the event can be reasonably traced to patient's condition.Ultimately, it should be considered that structural valve deterioration is listed as a possible adverse event in the perceval plus ifu.The event is, therefore, a known inherent risk of the device.

Brand Name
PERCEVAL PLUS SUTURELESS AORTIC HEART VALVE
Common Device Name
TISSUE HEART VALVE
Manufacturer (Section D)
CORCYM S.R.L.
strada crescentino
saluggia, vercelli 13040
IT  13040
Manufacturer (Section G)
CORCYM S.R.L.
strada crescentino
saluggia, vercelli 13040
IT   13040
Manufacturer Contact
laura mannino
5005 north fraser way
burnaby, bc V5J 5-M1
CA   V5J 5M1
MDR Report Key18839191
Report Number3005687633-2024-00102
Device Sequence Number7215008
Product Code LWR
UDI-Device Identifier08022057015389
UDI-Public(01)08022057015389(240)PVF-L(17)220225
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
P150011/S013
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/25/2022
Device Model NumberPVF-L
Device Catalogue NumberPVF-L
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/05/2024
Supplement Date Received by Manufacturer04/12/2024
Initial Report FDA Received Date03/05/2024
Supplement Report FDA Received Date05/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/26/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age72 YR
Patient SexMale
Patient Weight94 KG